oK, it is fungal, but internal. Dymorphic yeast forms, principally Candida. But it can be the histamine reaction to that toe fungus. (I'm a podiatrist, I see this often.)
Here is my patient leaflet.
Honest, go on the Atkins diet and take 2 consecutive courses of Nystatin. 28 days. Yes, the hormones, and the steroids, natural or medical are what cause a harmless yeast to morph into a nasty pathogen.
Carole in Australia7
.Dyshidrosis. (pomphylox, the id reaction, chronic hand eczema, dyshidrotic eczema) Google images and dermnet.nz ...... does it look like this?
It is allergy to a dermatophyte, which is any kind of skin loving 'bug'. Mold, yeast, bacteria, virus, parasite, pollen. It could be anywhere on or in your body. The rash on the hands(or feet) is just a red flag. Take anti-histamines for immediate relief. Fexofenadine 180mg, and 8 hours later 60mg, then every 8 hours 60mg. (Allegra to Americans and Sanofi-Aventis give out samples if you ask nicely) This is not the cure. But it will stop the itching. Go to dyshidrosis@yahoogroups for more information. http//dyshidrosis.co.uk (my website).
This condition is your immune system over-reacting to the presence of a dermatophyte.
The most common dermatophyte is Candida in its dimorphic, mycelial form in the intestines. Which is often diagnosed as Irritable Bowel Syndrome. (IBS)
The cure is really simple, but I very much doubt you can get your doctor to prescribe it for you.
You need a two week course of NYSTATIN by drops, 2 million units daily. That is 5 drops 4 times a day: then a 2 week break, then repeat. If this does not work (and I would bet the cost of your doctor visit it does.) you need a drug called Toctino, to be taken for 90 days. This is expensive, and not great for your liver, you will find a cheaper way on the links at firstname.lastname@example.org.
I am studying this condition, also called the 'Id reaction". Can I ask you to tell your doctor to refer to page 651, chapter 17 in the 1st volume of the Textbook of Dermatology by Rook, Wilkingson and Ebling.?
You have to realize this is NOT contact dermatitis, and it is not eczema This is a special sort of allergy, and must NOT be treated with steroids and cortisone creams and injection at all. This makes it spread..
All the creams you put on your hand will do nothing for the cure of the condition, but soaking your hand in warm water and vinegar will neutralize the histamine and give you a couple of days relief from itching until the histamine builds up again. Neuragena Norwegian Formula glycerine cream under cotton gloves at night is the least irritant.
Some people find bleach baths help, same applies, neutralizes histamine. But also reduces the fungal load on the skin, and if your dyshidrosis is caused by a seasonal airbourne mold, this is the best treatment.
Podiatrists see a lot more of this condition in response to Tinea, which is athlete's foot. MD doctors have only out of date treatments and it is a dogma that steroids will take down the inflammation. True, but they cause the spread to new histamine receptors. In fact, it is my theory that steroid/hormonal changes, ie puberty, the pill, pregnancy and pumping iron and the peri menopause which are all hormonal/steroid changes are the inciting cause for the yeast Candida Albicans to morph into the opportunistic pathogen of the mycelia form. This is why it is not detected on allergy tests. Everybody has Candida, but not everybody has candidiasis. Only the mycelial form of Candida seems to cause the major histamine reaction which is Dyshidrosis
Do you have any symptoms of IBS?
Do you have athlete's foot? Ringworm? Any persistent fungal or bacterial infection?
Are you on the Pill? (or HRT)
Did you take a course of steroids or Antibiotics
at about the time the condition started? (prescribed or not...)
Thinking back to when this started: Did you move to a new house? Area? Or a new job? Was it moldy?
Were you trying to get pregnant? pregnant? just been pregnant? breastfeeding?
Thinking back to when this started: did you have a stomach upset that persisted, did you suddenly become 'intolerant' to food that had previously not caused you any problems.
Can you add any information about the starting point of the condition? (Hospitalized, new relationship, rash, holiday, stress)